Alert archive / Minnesota / Heat Advisories in 2007
Heat Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this heat advisory at Jul 25, 2007, 3:58 AM CDT for 8 counties in Minnesota. It took effect at Jul 25, 2007, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 3:58 AM CDT (08:58 UTC)
- In effect from
- Jul 25, 2007, 1:00 PM CDT
- Expired
- Jul 25, 2007, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, MN, Douglas County, MN, Lac qui Parle County, MN, Pope County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 174 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2185 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KMPX 250858 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 358 AM CDT WED JUL 25 2007 ...DANGEROUS COMBINATION OF HEAT AND HUMIDITY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A HEAT ADVISORY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FOR THIS AFTERNOON AND EARLY THIS EVENING. THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107 DEGREES. MNZ041-042-047-048-054>056-064-251700- /O.NEW.KMPX.HT.Y.0001.070725T1800Z-070726T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 358 AM CDT WED JUL 25 2007 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107 DEGREES. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ RAH
2 follow-up statements
000 WWUS73 KMPX 250903 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 403 AM CDT WED JUL 25 2007 ...DANGEROUS COMBINATION OF HEAT AND HUMIDITY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A HEAT ADVISORY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FOR THIS AFTERNOON AND EARLY THIS EVENING. THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107 DEGREES. MNZ041-042-047-048-054>056-064-251700- /O.NEW.KMPX.HT.Y.0001.070725T1800Z-070726T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 403 AM CDT WED JUL 25 2007 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107 DEGREES. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ RAH
000 WWUS73 KMPX 251652 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1152 AM CDT WED JUL 25 2007 ...DANGEROUS COMBINATION OF HEAT AND HUMIDITY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING... .THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A HEAT ADVISORY FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA FOR THIS AFTERNOON AND EARLY THIS EVENING. THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107 DEGREES. MNZ041-042-047-048-054>056-064-260000- /O.CON.KMPX.HT.Y.0001.070725T1800Z-070726T0000Z/ DOUGLAS-TODD-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA- YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 1152 AM CDT WED JUL 25 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE ADVISORY IS ALONG AND WEST OF A LINE FROM GRANITE FALLS THROUGH GLENWOOD TO LONG PRAIRIE AND STAPLES. TEMPERATURES IN THE ADVISORY AREA THIS AFTERNOON WILL REACH AROUND 95 DEGREES WITH DEW POINTS IN THE LOWER TO MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES FROM 105 TO 107 DEGREES. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. $$ MDB/RAH
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this heat advisory went out at Jul 25, 3:34 AM CDT, 24 minutes earlier.
Area forecast discussion, Jul 25, 3:34 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
334 AM CDT WED JUL 25 2007
.DISCUSSION...
VORT THAT HELPED INDUCE THE SEVERE STORMS OVER LAC QUI PARLE AND
YELLOW MEDICINE COUNTIES NOW NEAR IVANHOE AND MOVING SLOWLY SSW.
STILL SOME LIGHT RETURNS OVER PARTS OF YELLOW MEDICINE COUNTY.
THIS FEATURE HAS HAD A LONG HISTORY...BEING OVER SE MT SUNDAY
EVENING...PASSING ACROSS ND ON MONDAY AND THEN DROPPING SOUTHWARD
ACROSS WESTERN MN ON TUESDAY. WILL LET FSD AND OAX HAVE SOME FUN
WITH IT TODAY. FOG BEGINNING TO DEVELOP ACROSS THE NORTHERN AND
EASTERN CWA ATTM AND WILL CARRY SOME IN THE 12Z-14Z GRIDS THIS AM.
OVERALL...FORECAST REMAINS ON TRACK. GFS/NAM STILL IN GOOD
AGREEMENT ON THE FROPA THURSDAY NIGHT WITH HIGH PRESSURE FOR THE
WEEKEND. SEVERAL ITEMS OF INTEREST FROM NOW UNTIL THE FROPA.
FIRST...WILL BE ISSUING A HEAT ADVISORY FOR THE FAR WESTERN CWA
FOR THIS AFTERNOON. HEAT INDICES OF 105 TO 107 FORECAST. LATER
SHIFTS WILL HAVE TO KEEP AN EYE ON THE TWIN CITIES FOR HEAT
RELATED ISSUES FOR THURSDAY. CONCERN IS THAT LOW LEVEL THERMAL
RIDGE WILL BE OVER THE AREA IN THE AFTERNOON AND IF CLOUDS/SHOWERS
ARE NOT AROUND...TEMPERATURES IN THE MID 90S ARE LIKELY WITH DEW
POINTS IN THE LOWER 70S. FOR NOW...HAVE MSP FORECAST AT 93
TOMORROW WITH A DEW POINT OF 73. HEAT INDEX COMES OUT TO 103. NEXT
ISSUE REVOLVES AROUND THE UPPER LOW SPINNING OVER OH. FEATURE
STILL PROGGED BACK TO WESTERN LOWER MI BY THURSDAY MORNING. 4KM
WRF NMM SHOWING SOME SHOWER AND THUNDERSTORM ACTIVITY APPROACHING
KEAU THURSDAY MORNING FROM THE EAST. STAYED DRY THINKING ACTIVITY
WILL REMAIN JUST OFF TO THE EAST. MOST SERIOUS ISSUE IS THE
POTENTIAL FOR FLOODING THURSDAY EVENING SOMEWHERE FROM THE METRO
AREA THROUGH SOUTH CENTRAL MN AND OVER INTO WEST CENTRAL WI. GFS
PRECIPITABLE WATER VALUES NOW PROGGED AT 2.3 INCHES IN THE EVENING
WITH A 6 HOURLY INCREASE OF 0.69. WE KEEP SEEING A SIGNAL IN THE
QPF THE PAST TWO NIGHTS FOR A LARGE AMOUNT OF RAIN. 850-300MB
THICKNESS IS QUITE DIFFLUENT OVER AND TO THE SOUTH OF THE TWIN
CITIES THURSDAY EVENING. ALSO...INTERACTION BETWEEN THE RIGHT
ENTRANCE REGION OF THE JET TO OUR NORTH AND A JET SEGMENT ON THE
WEST SIDE OF THE UPPER LOW OVER MI CREATES A LARGE AREA OF
DIFFERENTIAL LAYER DIVERGENCE OVER THE EASTERN CWA. TWO CHANGES
MADE IN THE GRIDS FOR THIS SCENARIO. POPS RAISED INTO THE 60 TO
65 PERCENT RANGE AND HEAVY RAIN WORDING INSERTED. CANT RULE OUT
HAIL AND WIND THREAT AS WELL...BUT MAIN CONCERN IS THE POTENTIAL
FOR SEVERAL INCHES OF RAIN FALLING IN A SHORT AMOUNT OF TIME.
&&
.PREV DISCUSSION... /ISSUED 1100 PM CDT TUE JUL 24 2007/
AVIATION.../06Z TAF CYCLE/
SLO MVG VORT DRIFTING SWRD ACRS SW MN
WL RMN WEST OF TAF SITES AS IT CONTS TO GENERATE SCT TSTMS. EXPECT
AREAS OF FOG TO FORM AGN LT TNGHT...BUT PRBLY NOT QUITE AS WDSPRD
AS LAST NITE WITH BIT MR WND ACRS W MN. CU RULES FROM NEW NAM ALSO
SHOW CU TMRW NOT AS WDSPRD AS TDY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-TODD-
YELLOW MEDICINE COUNTY(IES).
WI...NONE.
&&
RAH/BAPHazardous weather outlook, Jul 24, 4:33 AM CDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 433 AM CDT TUE JUL 24 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 250945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 433 AM CDT TUE JUL 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON OVER WESTERN AND PORTIONS OF CENTRAL MINNESOTA. AFTERNOON HIGHS WILL APPROACH 95 DEGREES WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES...MAINLY ALONG AND WEST OF A LITTLE FALLS TO REDWOOD FALLS LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER HOT AND HUMID AFTERNOON WILL OCCUR OVER WESTERN AND CENTRAL MINNESOTA. AFTERNOON HIGHS WILL APPROACH 95 DEGREES WITH HEAT INDEX VALUES AGAIN FROM 100 TO 105 DEGREES. A COLD FRONT WILL MOVE ACROSS THE REGION THURSDAY AFTERNOON AND NIGHT. THUNDERSTORMS ARE EXPECTED WITH THE FRONT AND A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. IN ADDITION...TORRENTIAL RAINS ARE ALSO POSSIBLE DUE TO THE HIGH MOISTURE CONTENT IN THE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RAH
In the hours before
Local storm report, Jul 24, 10:03 PM CDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1003 PM CDT TUE JUL 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FUNNEL CLOUD SW BOYD 44.85N 95.90W
07/24/2007 LAC QUI PARLE MN TRAINED SPOTTER
&&
AJZThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:41 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Yellow Medicine | 64 min |
| Jul 24, 8:50 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 55 min |
| Jul 24, 9:42 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 63 min |
Nearby
Heat Advisories in Minnesota, 2007Every heat advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.